MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 60 white stapler reload to perform failure analysis.The reload was found to have lodged staples wedged in between the reload in front of the exposed knife.Visual inspection confirms there are 3 lodged staple(s) ahead of the blade stopping point in the middle of the reload, which can prevent the blade from progressing through the full firing trajectory.There was also blade damage to the knife observed.Additional finding that related to the customer complaint: the reload was found to have the knife exposed within the knife track.The knife was exposed towards the middle of the returned reload.The probable root cause is attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.There was no cartridge damage observed.The probable root cause is attributed to loose staples from firing across staple lines or not having a full bundle of tissue between the jaws during use.This issue can be resolved by using an alternate reload to complete the procedure.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 60 white stapler reload did not complete the firing sequence and stopped midway.The procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25382902
Report Number2955842-2026-27322
Device Sequence Number15784011
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)K10250515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-10
Device Catalogue Number48360W
Device Lot NumberK10250515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age56 YR
Patient SexFemale
Patient Weight106 KG
Patient EthnicityHispanic
Patient RaceWhite